My Wife is having hair loss since last year..She also has Dry skin and Itchy scalp.
Lab Results :
WBC - 6.8
RBC - 4.96
Hemoglobin - 13.6
Hematocrit - 40.8
MCV - 82
MCH - 27.4
MCHC - 33.3
RDW - 13.6
Platelets - 277
TIBC - 313
UIBC - 225
Iron,Serum - 88
Iron Saturation - 28
ZINC - 112
Ferritin - 53 ng/ml
She took Multivitamin(it has Iron) and her shedding decreased upto 2 weeks and then immediately shedding increased.She never reacted like this to a Multivitamin.Even small amounts of Iron has immediate impact on her hair(good for few days and then triple shedding from it).She also started getting grey hair at the same time.
I showed her to Dermatologist and Endo and no one has any idea.
I am confused..
She is trying to increase Ferritin to around 70 so that hair loss is stopped.
I am not sure why her body is reacting like this.
Does her body absorbing more iron or she getting Iron Overload?
Some times in telogen effluvium there is sudden fall of hair in lumps. This is because many growing hairs enter this phase at the same time. Continuing with therapy should be fine and it should settle.You can ask for TIBC levels.
In iron deficiency, the iron level is low, but the TIBC is increased, thus transferrin saturation becomes very low. In iron overload states, such as hemochromatosis, the iron level will be high and the TIBC will be low or normal, causing the transferrin saturation to increase.Do consult your doc.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.